Should I bother the GP?

Hi lovely lupies. I am still struggling to get the steroids down after a post Xmas flare. I got up to 30mgs/day and am just down to 15mgs. But each day I am finding harder and harder to get up. The usual joint, eye, head pains. Cannot stand the sunshine, not much of a problem here in Kent! I am desperate to get back to 10mgs, I know it is vanity but I loathe having a puffy face. My husband, who is a doctor, says I should go to the GP tomorrow as this has been going on for five weeks but I cannot see what she can do to help?

Any helpful thoughts from my comrades at arms?

6 Replies

oldestnewest
  • Have you been started on a steroid sparing medication, or are you taking only steroids? Because if you're having difficulty getting off them, you need an alternative to take the edge off the withdrawal symptoms and calm disease activity. I wd definitely go to the rheumatologist, rather than the GP.

  • Hi purpletop, thanks for your reply. I am on leflunomide as my steroid sparing drug. I have tried most other medications but they either make me more unwell or simply don't work. I have an appointment at St Thomas' lupus clinic in mid Feb so I will probably struggle on until then.

    Stay well.

  • Go back 2 the Doc honey, u can't go on like this until u c u're Rheumy. Even if she can only give u some stronger pain relief, at least that would b something that could maybe help until u're Rheumy appointment.

  • Thanks Sher. You are probably right, nice to chat to those who understand.

  • Heya Helly72, Aw I'm sorry to hear you're feeling unwell, I also think u should see someone preferably a specialist that knows about lupus. I was made to see a specialist for years that didn't know much about lupus just arthritis, and I getting worse n worse, ended up goin up to 40mgs at the worst and couldn't get down further than 20 mgs, are u taking other meds? I asked to go to St Thomas's and they've given me mepacrine, also taking microphenelate and,hydrocloxequine, and after a year and a half I am now stable on 7.5 mgs, I had such a bad puffy face and put on 4 stone, it's amazing how quick my weight dropped. Think positive, u will feel amazing after, hope things work for u. Are u seeing someone at st thomas's? If not request to go there, my doc and other specialist were useless and unless u make a fuss they don't do anything. Since going there and seeing the top people, I am on the mend, haven't had a flare since going there, try to find out about mepacrine, take care :-) x

  • Hi loopy loves flo! Thanks for your reply. How wonderful that you are stable and on the mend. I was there before xmas but just did way too much and ended up in bed and knackered. I did see the GP first thing this morning and she is vv understanding, she has a few lupus patients. I was in a bit of a bad way as I was awake with night sweats, horrid. Do you get them? Like a fever, you are boiling hot then freezing cold and soaked. I do go to St Thomas' lupus clinic, we are so lucky as it is one of the best in the world. I have an appointment on Tuesday 12th Feb so I will fiddle with my steroids until then. May have to go up to 25mgs a day again. Like you I get a puffy face, I know it is vain but I loathe looking like a chipmunk with acorns in its cheeks. You would think that would be the least of my worries, doh. They don't think I am a candidate for mepacrine but I will ask again.

    Thanks and take care of yourself too. x

You may also like...